MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number 23042GL1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 11/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This event occured outside the usa, in canada.On 04-dec-2023, the canadian distributor notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2023 with teosyal rha 3 in the nasolabial folds (fanning technique, using a needle).The same day, on (b)(6) 2023, the patient developed pain in the right nasolabial fold.Five days later, on (b)(6) 2023, she returned to the clinic and presented with a vascular occlusion of the angular artery : significant duskiness and skin mottling on the right nasolabial fold region, right lateral nasal wall, radix and right forehead.There was no areas of necrosis, although some scabbing on the right medial cheek.The skin was pink and only slightly mottled and quite tender to touch.There was no dysfunction in any motor nerves.On (b)(6) 2023, the patient received as treatment high dose pulsed hyaluronidase (hdph) protocol (4 doses of hdph each one hour apart, 450 iu / session) and two additional sessions of hyaluronidase (900 ui each) on (b)(6) 2023.She had one session of hyperbaric oxygen therapy (hbot) on 01-dec-2023, but couldn't do more due to claustrophobia.She was also prescribed antibiotic (keflex, 500mg for 7 days).Her skin did improve after this treatment.On (b)(6) 2023, the patient had a second opinion from a doctor.He reported that she was healing well and that all treatments were appropriate and evidence-based.He recommended one session of platelet-rich plasma (prp) to the mottled skin areas to hasten and improve healing.The patient was relieved and consented to the treatment.12 cc of prp were injected with no complication.On (b)(6) 2023, we were informed that the patient had a follow up review and was healed up, especially after the prp.Therefore the complaint was considered closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer Contact
juliette vrangos
rue de lyon 105
geneva, geneva 1203
SZ   1203
MDR Report Key18335076
Report Number3005975625-2023-00892
Device Sequence Number8489277
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public01076401732300451023042GL117250131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Lot Number23042GL1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale